Alert archive / Indiana / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 1, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jan 10, 2017, 7:40 PM EST for 8 counties in Indiana. It was in force for 35 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 10, 2017, 7:40 PM EST (00:40 UTC)
- Expired
- Jan 10, 2017, 8:15 PM EST
- In force
- 35 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bartholomew County, IN, Brown County, IN, Hancock County, IN, Johnson County, IN, Marion County, IN, Morgan County, IN, Rush County, IN, Shelby County, IN
The radar
The Indianapolis radar (KIND), 31 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 10, 7:43 PM EST | TSTM WND DMG | 1 N Mccordsville, IN | 1-2 INCH DIAMETER TREE LIMBS DOWNED ON DRIVEWAY. TIME ESTIMATED FROM RADAR. |
| Jan 10, 7:49 PM EST | TSTM WND DMG | 4 Nne Princes Lakes, IN | POWER LINES DOWN |
| Jan 10, 7:49 PM EST | TSTM WND GST 60 | 2 E Indianapolis, IN | SEVERAL SMALL BRANCHES BLOWN DOWN |
| Jan 10, 7:55 PM EST | TSTM WND GST 51 | 4 Sse Mccordsville, IN | |
| Jan 10, 8:10 PM EST | TSTM WND DMG | 6 Ne Shelbyville, IN | POWER POLE BROKE IN THE AREA OF 400 EAST AND 400 NORTH. TIME ESTIMATED FROM RADAR |
| Jan 10, 8:10 PM EST | TSTM WND DMG | 6 Ne Shelbyville, IN | TREE OF UNKNOWN SIZE DOWN REQUIRING COUNTY HIGHWAY DEPARTMENT TO REMOVE IT. TIME ESTIMATED FROM RADAR. |
| Jan 10, 8:18 PM EST | TSTM WND GST 55 | Edinburgh, IN | |
| Jan 10, 8:18 PM EST | HAIL 0.7 | Edinburgh, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.7 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 924 m above ground
- 0-6 km bulk shear
- 90 kt
- 0-1 km storm-relative helicity
- 900 m²/s²
- 0-3 km storm-relative helicity
- 1016 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
018
WUUS53 KIND 110040
SVRIND
INC005-013-059-081-097-109-139-145-110115-
/O.NEW.KIND.SV.W.0001.170111T0040Z-170111T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Indianapolis IN
740 PM EST TUE JAN 10 2017
The National Weather Service in Indianapolis has issued a
* Severe Thunderstorm Warning for...
Northeastern Brown County in south central Indiana...
Hancock County in central Indiana...
Johnson County in central Indiana...
Morgan County in central Indiana...
Northern Rush County in central Indiana...
Marion County in central Indiana...
Northwestern Bartholomew County in central Indiana...
Shelby County in central Indiana...
* Until 815 PM EST.
* At 740 PM EST, severe thunderstorms were located along a line
extending from Lawrence to 6 miles north of Martinsville, moving
southeast at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Trained weather spotters.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Indianapolis, Columbus, Shelbyville, Fishers, Greenwood, Lawrence,
Plainfield, Franklin, Greenfield, Beech Grove, Martinsville,
Speedway, Mooresville, Rushville, Southport, New Whiteland,
Cumberland, McCordsville, Edinburgh and Whiteland.
This includes the following highways...
Interstate 65 between mile markers 70 and 116.
Interstate 69 between mile markers 200 and 201.
Interstate 70 between mile markers 69 and 111.
Interstate 74 between mile markers 93 and 122.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3973 8531 3918 8600 3949 8661 3963 8642
3963 8633 3970 8633 3993 8602 3993 8596
3982 8560 3979 8559 3979 8550
TIME...MOT...LOC 0040Z 295DEG 44KT 3987 8599 3952 8646
HAIL...<.75IN
WIND...60MPH
$$
CP1 follow-up statement
226
WWUS53 KIND 110056
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
756 PM EST TUE JAN 10 2017
INC005-013-059-081-097-109-139-145-110115-
/O.CON.KIND.SV.W.0001.000000T0000Z-170111T0115Z/
Brown IN-Hancock IN-Johnson IN-Morgan IN-Rush IN-Marion IN-
Bartholomew IN-Shelby IN-
756 PM EST TUE JAN 10 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EST
FOR NORTHEASTERN BROWN...SOUTHERN HANCOCK...JOHNSON...SOUTHEASTERN
MORGAN...NORTHERN RUSH...SOUTHEASTERN MARION...NORTHWESTERN
BARTHOLOMEW AND SHELBY COUNTIES...
At 756 PM EST, severe thunderstorms were located along a line
extending from Greenfield to 9 miles east of Martinsville, moving
southeast at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Trained weather spotters.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Indianapolis, Columbus, Shelbyville, Greenwood, Franklin, Greenfield,
Rushville, New Whiteland, Edinburgh, Whiteland, Bargersville,
Knightstown, New Palestine, Flat Rock, Princes Lakes, Morristown,
Trafalgar, Morgantown, Carthage and Fairland.
This includes the following highways...
Interstate 65 between mile markers 70 and 101.
Interstate 70 between mile markers 98 and 111.
Interstate 74 between mile markers 97 and 122.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3973 8531 3918 8600 3940 8642 3965 8607
3989 8582 3982 8560 3979 8559 3979 8550
TIME...MOT...LOC 0056Z 295DEG 44KT 3979 8578 3944 8625
HAIL...<.75IN
WIND...60MPH
$$
CPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 10, 6:33 PM EST, 1 hour 7 minutes earlier.
Area forecast discussion, Jan 10, 6:33 PM EST, 1 hour 7 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 633 PM EST Tue Jan 10 2017 .UPDATE... The NEAR TERM Section has been updated. && .SYNOPSIS... Issued at 251 PM EST Tue Jan 10 2017 A strong area of low pressure will provide windy conditions this evening as well as bring rain and a few rumbles of thunder with a cold front moving through. The front will meander north and south across the area into the weekend, bringing more rain at times. As colder air works its way into the area late in the week, freezing rain will become an issue, especially Friday and Saturday. && .NEAR TERM.../Rest of This Afternoon and Tonight/ Issued at 633 PM EST Tue Jan 10 2017 Main issue for the early evening update is to add more counties to the portion of the wind advisory out until 03Z across northern counties. Now have the entire northeast half of the forecast area in the advisory until 03Z including the majority of the Indy metro. Frontal boundary currently tracking across the northern Wabash Valley at 2330Z with an intensifying line of convection with thunder. Could see stronger wind gusts to 50-55mph if not slightly higher within the line over the next couple hours. Higher gusts do not drop off immediately behind the front...hence the idea behind the wind advisory extension over the northeast half of the forecast area. Previous discussion follows. Windy conditions continue across central Indiana this afternoon, with gusts over 45 mph reported at some locations. As strong low pressure moves into the upper Great Lakes, it will drag a cold front through the area this evening. The front plus isentropic lift with a strong low level jet will continue to generate rain at times later this afternoon and into mid evening. Will go likely PoPs late this afternoon most locations and across the eastern forecast area after 00Z, with chances ending everywhere by midnight as drier air works in behind the front. Wouldn't rule out an isolated thunderstorm, but believe coverage will be too low to mention. Winds will continue to be the biggest issue into the evening with the tight pressure gradient and strong low level jet. Am concerned that strong cold advection and pressure rises across the northern forecast area this evening could bring down stronger winds longer than previously expected. Thus will extend in time the wind advisory for roughly the northern half of the forecast area a couple of more hours (til 10 PM). Will highlight potential of winds over 50 mph there. Elsewhere it looks like winds will diminish enough to keep 8PM expiration time, but will have to watch closely. && .SHORT TERM.../Wednesday through Friday/ Issued at 251 PM EST Tue Jan 10 2017 Models are close enough that the SuperBlend initialization was accepted for most items. The front will be south of the area Wednesday morning, but as upper flow becomes southwest and a wave forms along the front well to the west, the front will return north during the day. Increased PoPs from south to north during the day, with highest PoPs (high chance to low likely categories) seen in the mid to late afternoon. Likely or higher PoPs will continue Wednesday night through Thursday morning with the front remaining in the area and an upper wave moving along it. Chances will diminish most areas during Thursday afternoon as the front moves south (and temperatures will fall during the afternoon). The front doesn't go too far though and low PoPs will continue Thursday night into Friday morning across the far south, with low PoPs spreading north to near the I-70 corridor by late afternoon. Temperatures aloft will remain warm, but colder air at the surface will allow for the potential of freezing rain overnight Thursday night into Friday morning. Stuck with a model blend for the temperatures. && .LONG TERM.../Friday Night Through Tuesday/ Issued at 251 PM EST Tue Jan 10 2017 Models are close enough that the SuperBlend initialization was accepted for most items. Potential for icing, perhaps significant, somewhere across the forecast area continues during the weekend. West to southwest winds aloft will keep a flow of warm air across the area, while high pressure to the north keeps a cold east/northeast flow at the surface. In addition, ageostrophic flow thanks to the right rear quadrant of an upper jet may reinforce the flow of colder air into the area. However, there still is plenty of uncertainty on where the front will set up and how much of the colder air gets into the area, with the models offering different solutions. In these situations, even a couple of degree difference will have a huge impact on precipitation type and impacts. Will thus stick with the initialization, which leads to some icing most areas, especially overnight Friday night into Saturday morning. At the moment it looks like Sunday afternoon on should be mainly rain. However, keep in mind the forecast will likely change until models get a better handle on this system. && .AVIATION /Discussion for 110000Z TAF Issuance/... Issued at 615 PM EST Tue Jan 10 2017 Low ceilings initially will improve to VFR by late evening. Deteriorating conditions Wednesday afternoon and evening as rain returns. Cold front moving into central Indiana early this evening and will sweep across the region over the next few hours. Scattered showers impacting the terminals with periodic drops to 2SM with the heaviest pockets of rain. First wave of showers shifting east of KIND and KBMG with a quickly developing broken line of convection along the front. This line will traverse through the region through 03Z...likely bringing a brief period of heavy rain... strong winds and reduced visibilities. Will maintain wind gusts in excess of 30kts at the terminals through the evening and at KLAF into the overnight. As low pressure lifts north of the Great Lakes overnight...dry punch into the region will enable a quick rise in ceilings after the frontal passage with skies becoming partly cloudy predawn Wednesday as weak surface ridging moves across the region. The front will begin its lift back north into central Indiana Wednesday morning with rain...and much lower ceilings returning for the afternoon as a stout yet shallow inversion develops. Expect sub-IFR conditions expanding from south to north 18-21Z continuing into Wednesday night. Winds will return to southerly by Wednesday morning. && .IND WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 10 PM EST this evening for INZ021-028>031- 035>042-046>049-055>057-064-065-072. Wind Advisory until 8 PM EST this evening for INZ043>045-051>054- 060>063-067>071. && SYNOPSIS...50 NEAR TERM...50/RYAN SHORT TERM...50 LONG TERM...50 AVIATION...RYAN
Hazardous weather outlook, Jan 10, 7:25 PM EST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 725 PM EST TUE JAN 10 2017 INZ051>053-060>062-067>070-111000- VIGO-CLAY-OWEN-SULLIVAN-GREENE-MONROE-KNOX-DAVIESS-MARTIN-LAWRENCE- INCLUDING THE CITIES OF...TERRE HAUTE...BLOOMINGTON...VINCENNES... BEDFORD 725 PM EST TUE JAN 10 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: WIND ADVISORY IS IN EFFECT UNTIL 8 PM. WINDS WILL APPROACH 30 MPH WITH GUSTS OF 40 TO 50 MPH. ISOLATED THUNDERSTORMS ARE POSSIBLE WITH WIND GUSTS TO 60 MPH. HAZARDS: DAMAGING WINDS. LIGHTNING. TIMING: WIND ADVISORY THROUGH 8 PM. THUNDERSTORMS THROUGH 9 PM. DISCUSSION: STRONG LOW PRESSURE WILL TRACK THROUGH THE NORTHERN GREAT LAKES THIS EVENING PRODUCING SHOWERS...ISOLATED THUNDERSTORMS AND GUSTY WINDS ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. OUTLOOK: A WINTRY MIX ALONG WITH FREEZING RAIN IS POSSIBLE AT TIMES FROM LATE THURSDAY NIGHT TO MIDDAY SUNDAY. DISCUSSION: A COLD FRONT WILL PUSH SOUTH ACROSS INDIANA LATE THURSDAY AND STALL ACROSS TENNESSEE BEFORE MOVING BACK NORTH EARLY NEXT WEEK. A SERIES OF WEAK LOW PRESSURE SYSTEMS WILL MOVE EAST ALONG THIS STALLED FRONT WITH THE MAIN ONE OCCURRING THIS WEEKEND. THIS WILL RESULT IN RAIN...FREEZING RAIN AND A WINTRY MIX ACROSS THE AREA AT TIMES. AFTER THE FRONT MOVES BACK TO THE NORTH TEMPERATURES WILL BE WARM ENOUGH FOR ALL OF THE PRECIPITATION TO FALL AS RAIN MIDDAY SUNDAY ON. APPRECIABLE ICE ACCUMULATION IS POSSIBLE...BUT DETAILS REGARDING THIS ARE STILL VERY UNCERTAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT ANY WIND OR STORM REPORTS WOULD BE APPRECIATED. && MORE INFORMATION, ALONG WITH OTHER WEATHER, HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND AT HTTP://WEATHER.GOV/IND INZ021-028>031-035>049-054>057-063>065-071-072-111000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-BOONE- TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-PUTNAM- HENDRICKS-MARION-HANCOCK-HENRY-MORGAN-JOHNSON-SHELBY-RUSH-BROWN- BARTHOLOMEW-DECATUR-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...SHELBYVILLE... COLUMBUS...SEYMOUR 725 PM EST TUE JAN 10 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: WIND ADVISORY IS IN EFFECT UNTIL 10 PM. WINDS WILL APPROACH 35 MPH WITH GUSTS OF 50 TO 55 MPH. ISOLATED THUNDERSTORMS ARE POSSIBLE WITH WIND GUSTS TO 60 MPH. HAZARDS: DAMAGING WIND. LIGHTNING. TIMING: THROUGH 10 PM. DISCUSSION: STRONG LOW PRESSURE WILL TRACK THROUGH THE NORTHERN GREAT LAKES THIS EVENING PRODUCING SHOWERS...ISOLATED THUNDERSTORMS AND GUSTY WINDS ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. OUTLOOK: A WINTRY MIX ALONG WITH FREEZING RAIN IS POSSIBLE AT TIMES FROM LATE THURSDAY NIGHT TO MIDDAY SUNDAY. DISCUSSION: A COLD FRONT WILL PUSH SOUTH ACROSS INDIANA LATE THURSDAY AND STALL ACROSS TENNESSEE BEFORE MOVING BACK NORTH EARLY NEXT WEEK. A SERIES OF WEAK LOW PRESSURE SYSTEMS WILL MOVE EAST ALONG THIS STALLED FRONT WITH THE MAIN ONE OCCURRING THIS WEEKEND. THIS WILL RESULT IN RAIN...FREEZING RAIN AND A WINTRY MIX ACROSS THE AREA AT TIMES. AFTER THE FRONT MOVES BACK TO THE NORTH TEMPERATURES WILL BE WARM ENOUGH FOR ALL OF THE PRECIPITATION TO FALL AS RAIN MIDDAY SUNDAY ON. APPRECIABLE ICE ACCUMULATION IS POSSIBLE...BUT DETAILS REGARDING THIS ARE STILL VERY UNCERTAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT ANY WIND OR STORM REPORTS WOULD BE APPRECIATED. && MORE INFORMATION, ALONG WITH OTHER WEATHER, HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND AT HTTP://WEATHER.GOV/IND RYAN
In the hours before
Local storm report, Jan 10, 5:49 PM EST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
549 PM EST TUE JAN 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM NON-TSTM WND GST 2 NW STRAUGHN 39.83N 85.32W
01/10/2017 M61 MPH HENRY IN AMATEUR RADIO
&&
CPSpecial weather statement, Jan 10, 6:30 PM EST, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
630 PM EST TUE JAN 10 2017
INZ021-029>031-035>039-043>046-051-052-110015-
Boone IN-Howard IN-Carroll IN-Putnam IN-Clinton IN-Hamilton IN-
Hendricks IN-Montgomery IN-Parke IN-Vermillion IN-Vigo IN-
Tippecanoe IN-Tipton IN-Fountain IN-Clay IN-
630 PM EST TUE JAN 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HAMILTON...EASTERN
CARROLL...BOONE...TIPTON...SOUTHEASTERN TIPPECANOE...MONTGOMERY...
PUTNAM...CLINTON...HENDRICKS...PARKE...NORTHEASTERN VIGO...HOWARD...
SOUTHERN VERMILLION...NORTHERN CLAY AND SOUTHEASTERN FOUNTAIN
COUNTIES UNTIL 715 PM EST...
At 630 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Logansport to near Vermilion. Movement was
east at 50 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Kokomo, Frankfort, Crawfordsville, Noblesville, Brownsburg, Lebanon,
Zionsville, Greencastle, Danville, Brazil, Tipton, Clinton,
Rockville, Windfall City, Westfield, Avon, Cicero, Pittsboro,
Whitestown and Sheridan.
LAT...LON 4056 8637 4056 8586 4028 8586 3992 8624
3992 8633 3984 8633 3960 8658 3960 8666
3955 8665 3947 8672 3947 8694 3954 8753
3967 8753 4069 8646 4069 8637
TIME...MOT...LOC 2330Z 274DEG 43KT 4068 8642 3961 8754
CPSpecial weather statement, Jan 10, 6:58 PM EST, 42 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
658 PM EST TUE JAN 10 2017
INZ045-051>055-060>062-110045-
Putnam IN-Greene IN-Vigo IN-Monroe IN-Johnson IN-Morgan IN-Owen IN-
Sullivan IN-Clay IN-
658 PM EST TUE JAN 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR CLAY...WEST CENTRAL JOHNSON...
NORTHWESTERN MONROE...SOUTHERN PUTNAM...MORGAN...GREENE...SULLIVAN...
OWEN AND SOUTHEASTERN VIGO COUNTIES UNTIL 745 PM EST...
At 657 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of Brazil to near Robinson.
Movement was east at 45 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Franklin, Martinsville, Linton, Sullivan, Bloomfield, Spencer,
Ellettsville, Bargersville, Jasonville, Cloverdale, Worthington,
Shelburn, Farmersburg, Morgantown, Dugger, Clay City, Gosport,
Hymera, Lyons and Fairbanks.
LAT...LON 3914 8765 3952 8703 3952 8607 3890 8708
3895 8751 3897 8753 3899 8758 3899 8756
3900 8758 3906 8757 3909 8762 3910 8762
3911 8765 3912 8763
TIME...MOT...LOC 2357Z 273DEG 39KT 3948 8702 3904 8773
CPSpecial weather statement, Jan 10, 7:15 PM EST, 25 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
715 PM EST TUE JAN 10 2017
INZ031-037>041-045>048-054-055-110045-
Boone IN-Howard IN-Madison IN-Putnam IN-Hamilton IN-Hancock IN-
Delaware IN-Hendricks IN-Tipton IN-Johnson IN-Morgan IN-Marion IN-
715 PM EST TUE JAN 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR HAMILTON...WESTERN HANCOCK...
NORTHWESTERN JOHNSON...EASTERN BOONE...TIPTON...SOUTHEASTERN
PUTNAM...MORGAN...MADISON...HENDRICKS...MARION...EASTERN HOWARD AND
WESTERN DELAWARE COUNTIES UNTIL 745 PM EST...
At 715 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Swayzee to 7 miles south of Greencastle.
Movement was east at 45 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Indianapolis, Muncie, Anderson, Carmel, Fishers, Noblesville,
Greenwood, Lawrence, Plainfield, Franklin, Brownsburg, Greenfield,
Beech Grove, Zionsville, Martinsville, Speedway, Greencastle,
Mooresville, Danville and Elwood.
LAT...LON 4038 8586 4038 8528 3970 8590 3970 8595
3964 8595 3940 8617 3945 8663 3947 8663
3949 8697 4018 8629 4018 8624 4023 8624
4057 8591 4057 8587
TIME...MOT...LOC 0015Z 280DEG 39KT 4057 8587 3954 8682
cpLocal storm report, Jan 10, 7:31 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
731 PM EST TUE JAN 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM TSTM WND GST 1 N GREENCASTLE 39.66N 86.84W
01/10/2017 M55 MPH PUTNAM IN EMERGENCY MNGR
&&
CPLocal storm report, Jan 10, 7:40 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
740 PM EST TUE JAN 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 PM TSTM WND GST 7 SW INDIANAPOLIS 39.72N 86.29W
01/10/2017 M62 MPH MARION IN ASOS
&&
BHHThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 7:15 PM EST | Special Weather Statement | IND | Hamilton, Hendricks, Johnson, Madison, Marion, Morgan and 1 more | 30 min |
| Jan 10, 7:48 PM EST | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Daviess, Greene, Jackson, Knox and 5 more | 42 min |
| Jan 10, 7:54 PM EST | Special Weather Statement | IND | Delaware, Henry, Randolph | 36 min |
| Jan 10, 8:09 PM EST | Severe Thunderstorm Warning | IND | Delaware, Hancock, Henry, Randolph, Rush | 36 min |
| Jan 10, 8:14 PM EST | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Decatur, Henry, Jackson, Jennings and 3 more | 46 min |
| Jan 10, 8:28 PM EST | Severe Thunderstorm Warning | IND | Brown, Jackson, Lawrence | 18 min |
| Jan 11, 10:27 AM EST | River Flood Warning | IND | Fountain, Parke, Tippecanoe, Vermillion, Warren | 17 days |
| Jan 11, 10:27 AM EST | River Flood Warning | IND | Fountain, Parke, Vermillion, Warren | 18 days |
| Jan 11, 10:27 AM EST | River Flood Warning | IND | Parke, Vermillion, Vigo | 19 days |
Nearby
Severe Thunderstorm Warnings in Indiana, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.